Discussions that mention lipitor

Open to All Other Health Topics board


My husband was taking Lipitor but his liver enzymes were elevated a bit but the DR told him to stay on the drug because his levels of colesterol were great. However he quit taking them and we thought his eyes would return to normal but no they haven't. I noticed both him and his sister 's eyes are a bit yellow. I was wondering if this is an hereditary thing or both of them have some liver trouble???? Any advice would help. He also has ben told he has a FATTY liver. What does this all mean.????
Hi Twokatss-

A fatty liver is just what its name implies, a liver with accumulations of fat within its cells. Fatty liver disease can result from excessive alcohol use, but it can also occur in people who don't drink excessive amounts of alcohol at all...

Nonalcoholic fatty liver disease — also called NASH — resembles alcohol-induced damage to the liver but , as I said, it is found in people who don't abuse alcohol.

It is truly is very common....Some estimates suggest that 30 million obese adults in the United States may have fatty liver disease.

Is your husband overweight?

Most often, it occurs in those who are obese and who also have diabetes and elevated cholesterol levels (the latter we know your husband has).

Nonalcoholic fatty liver disease includes a range of liver conditions. Some don't harm the liver, but others may cause inflammation, scarring or liver damage.

If he has simple fatty liver, this usually doesn't damage the liver and isn't associated with other liver abnormalities such as scarring or inflammation.

Most people who have simple fatty liver have no symptoms .

What is your husband doing now that he's off Lipitor, to bring down his cholesterol?

And now that he's off it, did the doctor do another blood test to check his liver enzymes again?

zuzu xxx




[This message has been edited by zuzu8 (edited 08-23-2003).]